MAUDE Adverse Event Report: BOVIE MEDICAL CORPORATION WECK; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES

BOVIE MEDICAL CORPORATION WECK; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Model Number 809319
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
Weck disposable 6" extended 3/4" blade electrode was used by surgeon.Upon inspection by surgical tech, a portion of the bovie tip was not intact.Bovie tip was replaced and used without further incident.Both the broken bovie and the replacement bovie were retained for inspection.No harm came to the patient.Images of the broken device were obtained and the device will be returned to the manufacturer for failure analysis.Manufacturer response for electrosurgical, cutting coagulation accessories, weck (per site reporter).The device will be returned for failure analysis.Any further updates from the manufacturer will be shared.

Brand Name
WECK
Common Device Name
ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Manufacturer (Section D)
BOVIE MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
MDR Report Key8342832
Report Number8342832
Device Sequence Number11220889
Product Code GEI
UDI-Device Identifier00607151009809
UDI-Public(01)00607151009809
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/30/2019
Report Date (Section F) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number809319
Device Catalogue Number809319
Device Lot Number0518E
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer02/15/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight68
Date Report Sent to FDA01/30/2019